Alert archive / Maine / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 7, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 30, 2003, 2:29 PM EDT for Waldo County, Maine. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2003, 2:29 PM EDT (18:29 UTC)
- Expired
- Jun 30, 2003, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Waldo County, ME
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WUUS51 KGYX 301829 SVRGYX MEC027-301915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 226 PM EDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WALDO COUNTY IN SOUTH CENTRAL MAINE THIS INCLUDES THE TOWN OF FREEDOM AND KNOX CENTER * UNTIL 315 PM EDT * AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF THORNDIKE...OR ABOUT 5 MILES SOUTHEAST OF WATERVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTH OF THORNDIKE AT 245 PM EDT REPORT WIND DAMAGE OR LARGE HAIL TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4457 6942 4445 6940 4438 6904 4461 6903
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:22 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 30, 1:22 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 122 PM EDT MON JUN 30 2003 ...PUBLIC ZONE FORECASTS... THUNDERSTORMS SHOULD CLEAR THE FORECAST AREA BY 6 PM WITH FAST MOVING FLOW ALOFT. THUS WONT MENTION ANY SHOWERS OR THUNDERSTORMS TONIGHT. THE COLD FRONT TRIGGERING THIS CONVECTION WILL MOVE EAST OF THE AREA BY THIS EVENING WITH DRY WEATHER TO FOLLOW UNDER THE INFLUENCE OF WEAK HIGH PRESSURE. WE SHOULD SEE COOL NIGHTS AND MILD DAYS BEFORE A FRONTAL SYSTEM SLOWLY SINKS SOUTH THROUGH CANADA... TOWARD US BRINGING IN CLOUDS AND THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE MORE NORTHEAST AND EASTERN ZONES WEDNESAY NIGHT. THE PERIOD OF POSSIBLE PRECIPITATION WILL BE LONGER...STARTING LATE WEDNESDAY AND CONTINUING INTO THURSDAY FOR THE MOST NORTHERN ZONES. SCATTERED SHOWERS AND THUNDERSTORMS WILL ARRIVE THURSDAY NIGHT AND FRIDAY FOR THE ENTIRE FORECAST AREA AND AGAING LATE SATURDAY AS A SERIES OF FRONTAL SYSTEMS MOVE EAST. IN BETWEEN LOOK FOR DRY WARM WEATHER. ...COASTAL WATERS FORECAST... WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA FOR THE NEXT SEVERAL DAYS...EXCEPT FOR ANY POSSIBLE THUNDERSTORM WIND GUSTS LATER THIS AFTERNOON. FCSTID = 2 .GYX... ME...NONE. NH...NONE. SJC
Hazardous weather outlook, Jun 30, 9:20 AM EDT, 5 hours 9 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-301515- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 920 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. SOME THUNDERSTORMS MAY CONTAIN STRONG WINDS AND HEAVY RAIN. THERE IS THE POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WIND OR LARGE HAIL. HOWEVER... THE PRIMARY THREAT OF SEVERE WEATHER...IF ANY SHOULD DEVELOP...WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON IF STRONG OR SEVERE THUNDERSTORMS DEVELOP. SJC
In the hours before
Special weather statement, Jun 30, 9:25 AM EDT, 5 hours 4 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-301915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 925 AM EDT MON JUN 30 2003 SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. SOME THUNDERSTORMS MAY CONTAIN STRONG WINDS AND HEAVY RAIN. THERE IS THE POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD REACH SEVERE LIMITS...WITH DAMAGING WIND OR LARGE HAIL. HOWEVER... THE PRIMARY THREAT OF SEVERE WEATHER...IF ANY SHOULD DEVELOP...WOULD BE DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:48 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 57 min |
| Jun 30, 3:43 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 47 min |
| Jun 30, 3:53 PM EDT | Special Marine Warning | GYX | 67 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.